My doctors are really hacking me off

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

checkerjane91
Regular Member


Date Joined May 2008
Total Posts : 61
   Posted 7/8/2008 12:23 AM (GMT -6)   
Hi All,
 
So, I had my seizure Saturday morning.  Looking back, I had been getting that "weird" feeling since starting the steroids.  In my heart, I really think they caused the seizure.  I mean, when you hear hoofbeats, you look for horses.  The coincidence of no seizure for three years and then having one after starting medicine that lists seizures as "rare but possible"  is just too much.
 
So, I called both docs on Saturday, but of course I had to talk to the docs on call.  The doc from my GI place said to call my regular GI on Monday.  He said it was possible that the steroids caused the seizure because of all the crazy things they can do.
 
The doc from my neurologist's office said he didn't think the steroids caused the seizure, but if I wanted to I could increase my seizure med by 25 mgs.  However, he then ended the conversation with the "wait and see" line.
 
I called my GI doc this morning who said to talk to my neurologist first.  The nurse said they had people with epilepsy on steroids before and they didn't have any problems.  Well, sorry.  My bad, I guess.
 
My neurologist is out of town until Wednesday.  So, his secretary said she would talk to the doc on call - a different one from the one I talked to over the weekend.  This doc suggested DOUBLING my seizure med from 200 mgs a day to 400 mgs.  WHAT?????!!!!!  So, one neurologist gave me 25 mgs or wait and see and another wants me to double it?
 
I am on board with upping my dosage.  But I think doubling is a little extreme.  So, I am going to call my neurologist again in the morning and ask the secretary to talk to him when he comes in on Wednesday.
 
What's with not being able to talk to the doctor?  The neurologist's secretary is very pleasant, but I've got QUESTIONS!  It's not much better talking to the nurse from my GI place.
 
I'm sorry - there's really no point to this post.  It would just be really nice to have a plain answer, seriously. 
 
Thanks for listening to my rant,
Beth
 
 
40 mgs of Pred
50 mgs of Imuran
3 Lialda
1 Canasa at night
 
 


quincy
Elite Member


Date Joined May 2003
Total Posts : 30854
   Posted 7/8/2008 3:01 AM (GMT -6)   
Hi...I don't know much about epilepsy, but I can totally see that prednisone would cause one since it's a hormone. It can trigger lots of stuff, and maybe with the combo of other meds it's more likely?

I hope you'll be able to get the dosage of seizure meds straightened out sooner than later...are you still going to remain on the pred or get the doc to put you on a fast taper?

It's heartbreaking to hear you have to deal with this on top of what you're already going through. Curious..did you just have your period during this seizure or are you expecting it?
Did you just have a major storm blow through your area?

My husband dispatches for the ambulance and he's noted that sometimes seizures happen in "clumps" where they'll have one after the other in a span of time. THAT I find interesting.

Keep us updated as to how it goes with the talk with your doc.

quincy
*Heather*Status: mini flare Dec 28... tapered to every 4th night
~diagnosed January 1989 UC (proctosigmoiditis)
~5ASA: Asacol (6 daily) + Salofalk enemas (increase for flares tapered to maintenance)
~Bentylol (dicyclomine) 20mg as needed
~vitamins/minerals/supplements 
~Probiotic 3(Natural Factors Protec) bedtime + 1 (Primadophilus Reuteri) occasionally
~multi-digestive enzymes as needed ....zymactive 3 - 5x daily
~Ranitidine,Pariet (reflux) Effexor XR 75mg;  Pulmicort/Airomir (asthma)
~URSO for PSC (or PBC) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS"  worth it !!!


checkerjane91
Regular Member


Date Joined May 2008
Total Posts : 61
   Posted 7/8/2008 9:01 AM (GMT -6)   

Hi Quincy,

Thank you for the reply - I really appreciate it!

I am calling my GI doc this morning and asking for a fast taper on the steroids.  I just can't take anymore chances.  I had been improving, and I am scared that I will regress.  So, I am going to ask about steroid enemas because the inflammation goes up the left side of my colon only.

We haven't had any storms.  However, I should start my period next week.  I have read about how a woman's period can sometimes bring on a seizure.  And, I watched the fireworks on the 4th.  I had my seizure on the 5th at about 8:30 a.m.  I think it might have been a combo of the fireworks and the steroids.  But then I wonder if I would have had a seizure while watching the fireworks if they had anything to do with it.  People with epilepsy are supposed to stay away from strobe lights, etc. 

Anyway, that is weird that your husband notices seizures in "clumps!"  The human body is a weird machine!!!!!!

Thanks Again,

Beth


40 mgs of Pred
50 mgs of Imuran
3 Lialda
1 Canasa at night
 
 


bellski
Regular Member


Date Joined Apr 2008
Total Posts : 499
   Posted 7/8/2008 9:08 AM (GMT -6)   
Beth, I'm glad to hear you are going off of the steroids, that is scary. I hope you continue to get well with the enemas. Doctors and their offices can drive us nuts, I feel your frustration. July is suppose to be the month that most doctors take off for their vacations, it figures that is when you need them! Take Care, Bellski
Lori (Bellski)-age 43 from Illinois
Diagnosed February 2008 with Ulcerative Proctitis,
Currently: mild symptoms / flare ?
Medications:  Asacol 400mg X 6, Canasa X 2 
Vitamins:  Calcium 600 + D X 2, Centrum, Citrucel caplets, Probiotics
High fiber diet
"I thank God that  I found this website!"
 


princesscolon
Veteran Member


Date Joined Apr 2006
Total Posts : 733
   Posted 7/8/2008 10:08 AM (GMT -6)   
I don't recommend a very quick taper from Prednisone, it's better to taper gradually though I see your cause for concern on the Prednisone.  Sorry you have so much to deal with.  I have a lot of trouble getting a hold of my doctors and getting the run-around, I hate it!  Hope you feel better.

Diagnosed with Left-sided UC in 1995 at age 15, Prednisone, Rowasa & Hydrocort. Enemas, Proctofoam, Sulfasalazine, Asacol, Probiotics, Fish Oil, Aloe Juice, Canasa, Enotcort, Colazol, Anamantle, Remicade, etc... had 1 inch deep rectal ulcer 2004, put on Remicade, August 2007:Increased Remicade dosage-700mg every 6 weeks,diagnosed w/ Psoriatic Arthritis & Fibromyalgia Current meds: Clorazepate, Lomotil,  Tylenol pm, Lyrica started 1/17/08,  Humira started 4/4/08, 6MP started 6/24/08

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, August 21, 2018 11:12 AM (GMT -6)
There are a total of 2,995,101 posts in 328,195 threads.
View Active Threads


Who's Online
This forum has 161316 registered members. Please welcome our newest member, Donna_S.
286 Guest(s), 11 Registered Member(s) are currently online.  Details
clocknut, mattamx, brrogers10, sebreg, Bohemond, Girlie, Bob in Elkridge, RobLee, LauraBB, borborygmi, Tall Allen